Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 139, NWS Amarillo, TX

June 3, 2012Beaver County, Oklahoma; Lipscomb County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2012, 7:11 PM CDT for Beaver County, Oklahoma; Lipscomb County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2012, 7:11 PM CDT (00:11 UTC)
Expired
Jun 3, 2012, 8:03 PM CDT
In force
52 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Beaver County, OK, Lipscomb County, TX

The radar

The Dodge City radar (KDDC), 117 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:13 PM CDTHAIL 1Gate, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 6:40 PM CDTTornado WatchSPC3 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2746 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1881 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.2
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WUUS54 KAMA 040011
SVRAMA
OKC007-TXC295-040115-
/O.NEW.KAMA.SV.W.0139.120604T0011Z-120604T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA
  NORTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 815 PM CDT

* AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTH OF GATE...OR ABOUT 19 MILES SOUTH OF
  ENGLEWOOD...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SLAPOUT...
  GATE...
  FOLLETT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3700 9999 3633 10000 3641 10017 3655 10032
      3701 10016
TIME...MOT...LOC 0009Z 296DEG 19KT 3677 10001

$$

NF/KB
2 follow-up statements
477 
WWUS54 KAMA 040035
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
735 PM CDT SUN JUN 3 2012

OKC007-TXC295-040115-
/O.CON.KAMA.SV.W.0139.000000T0000Z-120604T0115Z/
BEAVER OK-LIPSCOMB TX-
735 PM CDT SUN JUN 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN LIPSCOMB AND EASTERN BEAVER COUNTIES...

AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GATE...OR 18 MILES SOUTH OF ENGLEWOOD...MOVING SOUTHEAST
AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SLAPOUT
AND FOLLETT.

AT 713 PM CDT THIS STORM PRODUCED QUARTER SIZE HAIL IN GATE. GO 
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3700 9999 3633 10000 3641 10017 3655 10032
      3701 10016
TIME...MOT...LOC 0033Z 296DEG 19KT 3679 10009

$$

NF/KB
309 
WWUS54 KAMA 040103
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT SUN JUN 3 2012

OKC007-TXC295-040113-
/O.CAN.KAMA.SV.W.0139.000000T0000Z-120604T0115Z/
BEAVER OK-LIPSCOMB TX-
803 PM CDT SUN JUN 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIPSCOMB AND
EASTERN BEAVER COUNTIES IS CANCELLED...

AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED.
THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3700 9999 3633 10000 3641 10017 3655 10032
      3701 10016
TIME...MOT...LOC 0103Z 296DEG 19KT 3672 9991

$$

NF/KB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:06 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 3, 7:06 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT SUN JUN 3 2012

.UPDATE...
TORNADO WATCH 347 HAS BEEN ISSUED FOR ERN OK PNHDL AND NERN TX PNHDL
TIL 07Z. ALL PUBLIC PRODUCTS AND GRIDS HAVE BEEN UPDATED TO ACCOUNT
FOR THIS.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 601 PM CDT SUN JUN 3 2012/

AVIATION...
THUNDERSTORMS THIS EVENING FORMING ALONG A FRONTAL BOUNDARY MOVING
INTO THE TEXAS AND OKLAHOMA PANHANDLES FROM THE NORTHWEST AND ALONG
AN OUTFLOW BOUNDARY IN THE EASTERN TEXAS PANHANDLE. INCLUDED A VCTS
AT KDHT TO BEGIN THE TAF...BUT OTHERWISE EXPECT VFR CONDITIONS TO
PERSIST AT ALL TAF SITES. DID NOT INCLUDE MENTION OF THUNDERSTORMS AT
KGUY AND KAMA DUE TO UNCERTAINTY IN CONTINUED THUNDERSTORM
DEVELOPMENT TOWARD SUNSET. WINDS WILL SHIFT TO A NORTHEAST DIRECTION
BEHIND THE FRONTAL BOUNDARY AS IT PUSHES SOUTH THIS EVENING...BUT
SHOULD REMAIN LESS THAN 10 KTS BEFORE VEERING TO A MORE EASTERLY
DIRECTION AND INCREASING CLOSER TO 15 KTS BY 18Z MONDAY.

GARCIA

PREV DISCUSSION... /ISSUED 508 PM CDT SUN JUN 3 2012/

DISCUSSION...
ANOTHER ROUND OF SHOWERS AND TSTMS EXPECTED LATE THIS AFTERNOON AND
TONIGHT...WTIH GREATEST CHANCES AND OVERALL COVERAGE SEEN ACROSS NRN
AND ERN ZONES DUE TO SOME SORT OF REMNANT OLD OUTFLOW BOUNDARY ACROSS
ERN ZONES...AND A SLOW SEWD MOVG COLD FRONT CURRENTLY LOCATED OVER
NWRN ZONES. THE DRYLINE HAS NOT BUDGED MUCH TODAY AS SEEN BY DEWPOINTS
STILL IN THE 50S ACROSS WRN ZONES. THREAT OF SVR STORMS EXISTS AND
HAVE CONTINUED WITH A MENTION IN THE GRIDS AND PUBLIC PRODUCTS FOR
THE FIRST PERIOD OF NEW FCST PCKG.

THE UPPER AIR PATTERN FEATURES AN OMEGA BLOCK WITH THE RIDGE CENTERED
ACROSS THE CNTRL US AND UPPER LEVEL TROFS SITUATED NEAR W AND E
COASTS. THIS OVERALL PATTERN IS EXPECTED TO PERSIST FOR MUCH OF THE
WEEK BEFORE SLOWLY BREAKING DOWN. CHANCES FOR SHOWERS AND TSTMS WILL
REMAIN IN THE FCST TO VARYING DEGREES FROM MONDAY AFTERNOON THROUGH
ABOUT FRIDAY SINCE THERE WILL BE ADEQUATE MOISTURE TRAPPED BENEATH
UPPER LEVEL RIDGE...SUFFICIENT HEATING AND ASSOCIATED ATMOSPHERIC
INSTABILITY...OLD OUTFLOW BOUNDARIES OR FRONTAL BOUNDARIES LURKING
ABOUT...AND ALL SHORT RANGE AND MEDIUM RANGE MODELS DEPICT SOME
SEMBLANCE OF A SHEAR AXIS AROUND THE AREA FOR THE EARLY PART OF THIS
WEEK BEFORE IT TRANSLATES EWD AND SWD. HAVE KEPT POPS BELOW
MENTIONABLE FROM FRIDAY NIGHT THROUGH SUNDAY DUE TO MODEL
DISCREPANCIES AS TO WHETHER OR NOT MOISTURE WILL GET SCOURED EWD IN
ADDITION TO UNCERTAINTY IN STRENGTH OF DEVELOPING MID LEVEL CAPPING
INVERSION LATE THIS WEEK.

ANDRADE

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED
THIS WEEK DUE TO RECENT AND FAIRLY WIDESPREAD WETTING RAINS ACROSS
THE OKLAHOMA AND TEXAS PANHANDLES...WITH CHANCES FOR MORE SHOWERS AND
THUNDERSTORMS CONTINUING THROUGH FRIDAY.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 3, 6:49 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT SUN JUN 3 2012

OKZ001>003-TXZ001>020-041100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
649 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. SOME STORMS MAY BECOME
SEVERE...WITH LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING
WINDS IN EXCESS OF 60 MPH THE PRIMARY HAZARDS. THE EASTERN HALF OF
THE PANHANDLES WILL HAVE THE GREATEST LIKELIHOOD OF SEVERE
THUNDERSTORMS. A TORNADO WATCH IS IN EFFECT FOR THE EASTERN OKLAHOMA
PANHANDLE AND THE NORTHEAST TEXAS PANHANDLE UNTIL 2 AM CDT MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR ADDITIONAL THUNDERSTORMS WILL CONTINUE ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES FROM MONDAY AFTERNOON THROUGH FRIDAY.
A FEW STORMS THAT DEVELOP MAY BECOME STRONG TO SEVERE ON ANY OF THOSE
DAYS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL...MAINLY ACROSS THE
THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES...SHOULD
REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING.
LIMITED SPOTTER ACTIVATION MAY ALSO BECOME NECESSARY AT TIMES MONDAY
AFTERNOON THROUGH FRIDAY.

ANDRADE

In the hours before

Special weather statement, Jun 3, 5:46 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT SUN JUN 3 2012

TXZ002-032315-
SHERMAN TX-
546 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT FOR SHERMAN COUNTY.

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER SHERMAN COUNTY...OR ABOUT 15
MILES SOUTHEAST OF STRATFORD...MOVING SOUTH AT 10 MPH.

WINDS AROUND 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.

KB
Special weather statement, Jun 3, 5:59 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CDT SUN JUN 3 2012

TXZ019-020-032345-
DONLEY TX-COLLINGSWORTH TX-
559 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR COLLINGSWORTH AND
DONLEY COUNTIES.

AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER LELIA LAKE...OR ABOUT 9 MILES
SOUTHEAST OF CLARENDON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KB
Special weather statement, Jun 3, 6:02 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT SUN JUN 3 2012

OKZ003-032330-
BEAVER OK-
602 PM CDT SUN JUN 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR BEAVER COUNTY.

AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES EAST OF SLAPOUT...OR ABOUT
29 MILES SOUTHEAST OF BEAVER...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KB
Local storm report, Jun 3, 6:33 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
633 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 NE SLAPOUT            36.63N 100.11W
06/03/2012  M1.75 INCH       BEAVER             OK   TRAINED SPOTTER

&&

EVENT NUMBER AMA1200497

JMG

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:17 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler58 min
Jun 4, 6:51 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham54 min
Jun 4, 6:57 PM CDTSevere Thunderstorm WarningAMAHutchinson63 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.